Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Blacksburg, VA

June 16, 20164 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2016, 10:51 PM EDT for 4 counties in North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 10:51 PM EDT (02:51 UTC)
Expired
Jun 16, 2016, 11:45 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alleghany County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

276 
WUUS51 KRNK 170251
SVRRNK
NCC005-171-193-197-170345-
/O.NEW.KRNK.SV.W.0101.160617T0251Z-160617T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YADKIN COUNTY IN NORTH CAROLINA...
  SURRY COUNTY IN NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTH CAROLINA...
  EASTERN ALLEGHANY COUNTY IN NORTH CAROLINA...

* UNTIL 1145 PM EDT

* AT 1049 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLADE
  VALLEY...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  NORTH WILKESBORO...
  ELKIN...
  FAIRVIEW...
  AND YADKINVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3615 8115 3642 8122 3657 8105 3656 8093
      3644 8046 3609 8059
TIME...MOT...LOC 0249Z 305DEG 39KT 3648 8102 

HAIL...<.75IN
WIND...60MPH
 
$$

JH
2 follow-up statements
588 
WWUS51 KRNK 170315
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT THU JUN 16 2016

NCC005-171-193-197-170345-
/O.CON.KRNK.SV.W.0101.000000T0000Z-160617T0345Z/
YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC-
1115 PM EDT THU JUN 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR
CENTRAL YADKIN...SURRY...NORTHEASTERN WILKES AND EASTERN ALLEGHANY
COUNTIES...

AT 1114 PM EDT...A CLUSTER OF SEVERE THUNDERSTORM WAS LOCATED NEAR
MOUNTAIN PARK...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
NORTH WILKESBORO...
ELKIN...
FAIRVIEW...
AND YADKINVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3615 8115 3642 8122 3657 8105 3656 8093
      3644 8046 3609 8059
TIME...MOT...LOC 0314Z 310DEG 29KT 3635 8081 

HAIL...<.75IN
WIND...60MPH
 
$$

JH
830 
WWUS51 KRNK 170336
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1136 PM EDT THU JUN 16 2016

NCC005-171-193-197-170346-
/O.EXP.KRNK.SV.W.0101.000000T0000Z-160617T0345Z/
YADKIN NC-SURRY NC-WILKES NC-ALLEGHANY NC-
1136 PM EDT THU JUN 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL YADKIN...SURRY...NORTHEASTERN WILKES AND EASTERN ALLEGHANY
COUNTIES WILL EXPIRE AT 1145 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3615 8115 3642 8122 3657 8105 3656 8093
      3644 8046 3609 8059
TIME...MOT...LOC 0334Z 305DEG 39KT 3635 8081 

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:10 PM EDT, 41 minutes earlier.

Area forecast discussion, Jun 16, 10:10 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1010 PM EDT THU JUN 16 2016

.SYNOPSIS...
A vigorous upper level disturbance was centered over northeast Ohio.
This feature will move southeast, crossing the Mid-Atlantic States
tonight and Friday. Thunderstorms with damaging winds are expected
along the leading edge of this disturbance with a risk of severe
weather...the primary focus across the Virginias through early
tonight. Aside for lingering showers Friday, High pressure will
build into the region for the weekend providing fair weather which
will last into the first part of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 1000 PM EDT Thursday...

Severe Thunderstorm Watch number 261 has expired. Storms will
continue to move east-southeast and may produce strong to severe
wind gusts as they approach the VA/NC border between now and
Midnight. Warnings may still be required until the line weakens.

A Vigorous short wave, compact upper level low, will move from
the OH/PA border this evening, into the Virginias tonight. At the
surface, low pressure was centered near Pittsburgh, PA, with a
cold extending south from the low into eastern West Virginia,
then southwest into southern Kentucky. A Mesoscale Convective
System (MCS), line of strong/severe thunderstorms, was moving
east-southeast out ahead of the cold front. As of 10PM, this line
of storms was along a RIC-FCX-ROA-MKJ line. Farther southwest
along the front (SW of MKJ)...the storm cells were more discrete
with some rotation exhibited.

The MCS will continue to move east-southeast, with models showing
a strong indication that it will go all the way to the coast...in
addition to a slow southward drift toward the VA/NC border. Storms
will likely remain near severe levels between now and Midnight.
After that, loss of solar heating should allow southwest part of
the line to weaken. Until that time, damaging straight line winds
will be the primary threat, but certainly can't rule out an
isolated tornado per backing low level winds on the east side of
the Appalachians which will result in increasing directional
shear.

Attm do not anticipate a severe thunderstorm watch farther south
into North Carolina unless activity does not weaken as forecast.
However...storms will likely remain strong to severe all the way
to the VA/NC border.

The evening RNK UA sounding has recovered in terms of PWATS.
Values have increased to around 1.30 with CAPE running around 2000
J/KG and a 0-3km storm relative helicity of 292. The GSO sounding
was still well mixed, the remnant dry airmass from earlier in the
day still evident...CAPE of around 300 J/KG. DCAPE on the
other-hand was near 1400, so as the storm activity moves off the
Blue Ridge and into the piedmont, a gust from may still kick-out
from underneath the existing MCS and produce a surge of sub-severe
(30-40 mph) wind that could impact parts of the northwest
piedmont of NC, and associated with little or no rainfall.

Regardless of the above thoughts, folks need to remain vigilant,
and pay particular attention to future forecast updates and listen
for warnings.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
As of 315 PM EDT Thursday...

Upper low pressure over central VA with surface low pressure over
eastern NC on Friday morning will drift off the mid Atlantic coast
by Friday evening, placing Blacksburg forecast area in a cooler
northerly flow with wrap-around moisture on the western flanks of
the system during the day. As a result, expect to see plenty of
cloud cover for much of Friday along with an ongoing threat for some
light shower/thundershower activity - with the threat for thunder
primarily focused southwest of Interstate 77 during the time of peak
heating, where some lingering instability will reside.

Other than perhaps a lingering sprinkle/shower into early Friday
evening across extreme southwestern VA into the northwestern NC
mountains, expect good drying and subsidence to ensure a dry
forecast for Friday night through Sunday night as surface high
pressure builds southwest from out of New England into the mid
Atlantic region.

Expect slightly below normal temperatures through the short-term
period with lows mainly in the 50s, and with daytime highs ranging
from mainly 70s in the mountains to around 80 across the Piedmont.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 315 PM EDT Thursday...

Much of the long-term period is expected to be dry with slowly
warming temperatures as mid Atlantic surface ridge holds into Monday
- with axis of upper ridge extending from near the four-corner area
east toward the mid-Atlantic states.

Old closed upper low is expected to meander off the mid-Atlantic
coast through early next week, but none of the longer-range models
indicate that steering current will be sufficient to enable it to
retrograde far enough west to impact the Blacksburg forecast area.

On Tuesday, a series of short wave trofs moving southeast through
the upper and lower great lakes expected to push a decaying cool
front through the Blacksburg forecast area later Tuesday afternoon
or on Tuesday night. However, this front will be preceded by a
mainly westerly surface flow, so other than a limited threat for
some isolated to scattered shower/thundershower activity across the
western upsloping flanks of the Appalachians, most other sections of
the forecast area will likely remain precipitation free.

Expect a return to dry and slightly cooler weather again following
the passage of the front for Wednesday into Thursday as yet another
surface ridge builds east from the upper into the lower Great
Lake region.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 900 PM EDT Thursday...

Solid line of thunderstorms is moving through VA. at 9PM these
storms were along an RIC-LYH-ROA-BLF line. This line is expected
to sink east-southeast to along the VA/NC border before weakening
between now and 06Z/2AM. Gust front along the leading edge of
these storms is producing wind damage with surface gusts of
30-60kts.

After 06z/2am...there will be lingering showers, but overall
coverage will be significantly reduced. These showers will linger
through the day friday as an upper level low passes overhead.

Clearing will take place Friday night with a return to VFR for the
weekend.

Extended discussion...

Conditions will return to VFR with good flying conditions
Saturday and continue into early next week as high pressure builds
south behind the departing low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Jun 16, 10:14 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 PM EDT THU JUN 16 2016

NCZ001>006-018>020-VAZ009-012-015>017-032-033-043>045-058-059-180215-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-HALIFAX-CHARLOTTE-
1014 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS WILL
MOVE SOUTHEAST ACROSS PORTIONS OF THE REGION THROUGH AROUND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-013-014-018>020-022>024-034-035-046-047-WVZ042>044-
507-508-180215-
TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-APPOMATTOX-BUCKINGHAM-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
1014 PM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 16, 9:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     CEDAR BLUFF             37.09N 81.76W
06/16/2016                   TAZEWELL           VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS.

&&

HYSELL
Local storm report, Jun 16, 9:51 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     TSTM WND DMG     4 N EAGLE ROCK          37.69N 79.80W
06/16/2016                   BOTETOURT          VA   EMERGENCY MNGR

            TREE BLOWN DOWN...BLOCKING ROSE DRIVE.

&&

HYSELL
Local storm report, Jun 16, 9:56 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     3 ENE FOREST            37.38N 79.23W
06/16/2016                   CITY OF LYNCHBURG  VA   911 CALL CENTER

            MULTIPLE TREES BLOWN DOWN ON BREEZEWOOD DRIVE.

&&

HYSELL
Local storm report, Jun 16, 9:58 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     2 NW BENT CREEK         37.56N 78.86W
06/16/2016  M77.00 MPH       NELSON             VA   TRAINED SPOTTER

            MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE

0943 PM     HAIL             SSW RICHLANDS           37.09N 81.80W
06/16/2016  M0.50 INCH       TAZEWELL           VA   TRAINED SPOTTER

            DIME SIZE HAIL IN RICHLANDS

&&

RSTONEFI
Local storm report, Jun 16, 10:18 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND DMG     W EVINGTON              37.23N 79.29W
06/16/2016                   CAMPBELL           VA   PUBLIC

            LARGE LIMBS DOWN.

&&

RSTONEFI
Local storm report, Jun 16, 10:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     TSTM WND GST     2 NE BENT CREEK         37.55N 78.81W
06/16/2016  M77.00 MPH       BUCKINGHAM         VA   TRAINED SPOTTER

            MEASURED WIND GUSTS OF 76.7 MPH IN GLADESTONE

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:07 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe53 min
Jun 16, 11:14 PM EDTSevere Thunderstorm WarningRNKCaswell61 min
Jun 16, 11:25 PM EDTAreal Flood AdvisoryRNKAshe4 hr
Jun 16, 11:57 PM EDTSpecial Weather StatementRNKCaswell48 min
Jun 17, 12:05 AM EDTSpecial Weather StatementRNKAshe, Watauga55 min
Jun 17, 12:14 AM EDTSevere Thunderstorm WarningRNKAshe, Watauga61 min
Jun 17, 12:21 AM EDTSpecial Weather StatementRNKWilkes54 min
Jun 17, 12:52 AM EDTSpecial Weather StatementRNKCaswell53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.